Medicines That Can Cause Constipation - Topic Overview
Many prescription and nonprescription medicines can cause constipation. Examples include:
If you think that the constipation is caused by a medicine:
- For prescription medicines, call the doctor who prescribed it to see whether you or your child should stop taking the medicine or take a different one. An appointment may not be needed.
- For nonprescription medicines, stop using the medicine. Call your doctor if you feel that you or your child still needs to take the medicine.
WebMD Medical Reference from Healthwise
November 14, 2014
This information is not intended to replace the advice of a doctor.
Healthwise disclaims any liability for the decisions you make based on this
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Medicines That Can Cause Constipation Topics